Desyrel; Deprax; Molipaxin; Thrombran; Trazodone hydrochloride overdose
This is poisoning from an overdose of trazodone (Trazon).
- body as a whole o fainting o chest pain o convulsions o priapism (involuntary sustained erection)
- respiratory o difficulty breathing (breathing may stop completely)
- heart and blood vessels o irregular heartbeat o slow heart rate o low blood pressure
- nervous system o drowsiness o dizziness o headache o insomnia o coma
Standard procedure is to induce vomiting unless the patient is unconscious or experiencing convulsions. Before inducing vomiting, contact Poison Control for verification.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (as well as the ingredients and strength if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce vomiting.
- Administer activated charcoal.
- Administer a laxative.
- Use gastric lavage.
- Treat the symptoms.
Death can result from an overdose but is rare. Heart and respiratory problems are also rare.
by Amalia K. Gagarina, M.S., R.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.